Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 15, 2016, 8:49 PM CST for Tate County, Tunica County, Mississippi. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 8:49 PM CST (02:49 UTC)
- Expired
- Feb 16, 2016, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coldwater River near Sarah (SARM6).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
780
WGUS44 KMEG 160249
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CST MON FEB 15 2016
The National Weather Service has issued a Flood Warning for the
Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC137-143-161800-
/O.NEW.KMEG.FL.W.0017.160216T0249Z-160216T1800Z/
/SARM6.1.ER.160215T2350Z.160216T0600Z.160216T1200Z.NO/
849 PM CST MON FEB 15 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Coldwater River near Sarah
* until Tuesday February 16.
* At 08 PM Monday the stage was...18.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 18.5 feet Tuesday February 16.
* Flood stage is 18.0 feet.
* The river rose above flood stage Monday February 15 and will
continue rising to near 18.5 feet by Tuesday February 16. The river
will fall below flood stage Tuesday February 16.
At 18.0 feet, Low lying farm land near the river begins to flood..
&&
LAT...LON 3481 9028 3481 9014 3452 9013 3452 9033
3475 9033
$$1 follow-up statement
032
WGUS84 KMEG 161353
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
753 AM CST TUE FEB 16 2016
The Flood Warning is canceled for the Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC137-143-161423-
/O.CAN.KMEG.FL.W.0017.000000T0000Z-160216T1800Z/
/SARM6.1.ER.160215T2350Z.160216T0200Z.160216T0451Z.NO/
753 AM CST TUE FEB 16 2016
Forecast information for
Coldwater River near Sarah
* At 07 AM Tuesday the stage was 14.9 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 14.9 feet Tuesday February 16.
* Flood stage is 18.0 feet.
* Forecast...The river will fall to near 14.0 feet Tuesday February
16.
&&
LAT...LON 3481 9028 3481 9014 3452 9013 3452 9033
3475 9033
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:28 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 15, 5:28 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 528 PM CST MON FEB 15 2016 .UPDATE... UPDATED FOR 00Z TAFS BELOW... && .PREV DISCUSSION... /ISSUED 338 PM CST MON FEB 15 2016/ DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A QUASI- STATIONARY BOUNDARY OVER CENTRAL MISSISSIPPI/ALABAMA AND NORTHERN LOUISIANA. WSR-88D RADAR TRENDS OVER THE PAST HOUR INDICATE THE BACK EDGE OF RAIN IS LOCATED ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND ACROSS NORTHEAST MISSISSIPPI. AS OF 3 PM CST...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE UPPER 30S NEAR THE MISSOURI/KENTUCKY BORDER...MIDDLE 40S ALONG THE I-40 CORRIDOR...AND UPPER 40S ACROSS NORTH MISSISSIPPI. SHORT TERM...(TONIGHT THROUGH THURSDAY)...AS OF 3 PM CST...VISIBLE SATELLITE TRENDS INDICATE THE BACK EDGE OF CLOUDS IS LOCATED FROM NORTH CENTRAL ARKANSAS AND ALONG THE I-30 CORRIDOR DOWN TO ARKADELPHIA ARKANSAS. LATEST SHORT TERM TRENDS INCLUDING MODEL SOUNDINGS SUGGEST A POTENTIAL FOR AT LEAST SOME PARTIAL CLEARING ACROSS THE MID SOUTH THIS EVENING...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS DECREASE IN CLOUD COVER COMBINED WITH WINDS BECOMING LIGHT...RAINFALL EARLIER TODAY...AND TEMPERATURES NEAR OR GRADUALLY APPROACHING SURFACE DEWPOINTS MAY BE CONDUCIVE FOR THE DEVELOPMENT OF PATCHY/AREAS OF FOG...ESPECIALLY LATER TONIGHT. CURRENT THOUGHT IS THAT VISIBILITIES MAY DROP LATER THIS EVENING INTO THE OVERNIGHT HOURS THEN GRADUALLY LIFT INTO A LOW STRATUS LAYER TOWARDS DAYBREAK TUESDAY. HAVE INTRODUCED MENTION OF AREAS OF FOG IN FORECAST FOR LATER TONIGHT. EVENING SHIFT WILL MONITOR TRENDS AND ADJUST FORECAST AS NECESSARY IF DENSE FOG BECOMES INCREASINGLY LIKELY. OTHERWISE...SHORT TERM MODELS INDICATE A SHORTWAVE TROUGH WILL ROTATE THROUGH PORTIONS OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS ON TUESDAY. MODERATELY STEEP MID LEVEL LAPSE RATES SUPPORT A MENTION SCATTERED RAIN CHANCES WITH THE BEST PROBABILITIES ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER. A RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD IN THROUGH THE REMAINDER OF THE SHORT TERM FORECAST RESULTING IN A MODERATION OF TEMPERATURES INTO THE 60S BY THURSDAY AND DECREASED RAIN CHANCES. LONG TERM...(FRIDAY THROUGH MONDAY)...LATEST GFS/ECMWF LONG TERM MODELS INDICATE ANOTHER WEAK COLD FRONT WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY ON FRIDAY. AT THIS TIME...IT APPEARS THE FRONT WILL HAVE LIMITED MOISTURE AND LEFT OUT ANY RAIN CHANCES FOR NOW. BETTER RAIN CHANCES WILL ARRIVE TOWARDS THE LATTER HALF OF THE UPCOMING WEEKEND INTO EARLY NEXT WEEK AS THE FRONT BECOMES NEARLY QUASI-STATIONARY ACROSS THE REGION. CJC && .AVIATION... IFR CONDITIONS ARE EXPECTED TO DEVELOP THROUGH THE EVENING...ESPECIALLY AT MEM AND MKL WHERE FOG DEVELOPMENT IS EXPECTED. THE MOST SIGNIFICANT IMPACTS LOOK TO OCCUR FROM 06Z THROUGH 12Z WHEN VISIBILITIES COULD APPROACH 1/2SM WITH LIGHT WINDS AND SIGNIFICANT SURFACE MOISTURE. CIGS WILL LIKELY FALL TO LESS THAN 500 FT AT TIMES AS WELL. ON TUESDAY...IT WILL TAKE SOME TIME FOR LOWER CIGS TO ERODE...BUT THAT SHOULD EVENTUALLY OCCUR AS WINDS INCREASE AHEAD OF THE TROUGH PASSAGE. AFTER THE TROUGH PASSES...WINDS WILL SIGNIFICANTLY INCREASE FROM THE NORTHWEST...GUSTING TO BETWEEN 25 AND 30 KTS DURING THE AFTERNOON HOURS. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 15, 7:34 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 734 PM CST MON FEB 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-170345- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 734 PM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL OCCUR TONIGHT...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:09 PM CST | Dense Fog Advisory | MEG | Benton, Calhoun, Coahoma, DeSoto, Lafayette, Marshall and 7 more | 15 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.